I had a complete hysterectomy 5 1/2 years ago at the age of 35 for a borderline serous tumor in one of my ovaries. I have been on the vivelle dot .1mg patch for several years with no problems. Lately, I have been having symptoms of low estrogen like hot flashes. Unfortunately, my gyn oncologist has retired so I have been seeing my regular ob for my yearly follow up. When I mentioned this to him at my last exam he basically told me unfortunately I am on the highest patch dose and he does not want me to take oral estrogen since there are higher risks so nothing he could do. I feel like I should get a second opinion because I feel like there may be other options for me. At the age of 41, I can't stand these hot flashes not to mention the depression and anxiety I am now experiencing. Can you tell me what kind of doctor would be best for me to see? I am wondering if I should be seeing an endocrinologist. Any guidance would be very appreciated! Thanks!!
I understand your concern regarding this. Seeking another doctor's opinion or referral to another gyn oncologist may indeed help. You need to discuss also management plan for depression and anxiety, which is commonly observed after hysterectomy. While medical management may be indicated, talking things over with your doctor, your partner, a friend, a counselor or another woman who has had a hysterectomy also may help. Take care and do keep us posted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.